Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 15, 2006, 2:22 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2006, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 15, 2006, 8:02 PM CDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 151922 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 122 PM MDT SAT JUL 15 2006 NEZ200-202-160100- /O.NEW.KCYS.FW.W.0006.060715T1922Z-060716T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 122 PM MDT SAT JUL 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH ACROSS THE NEBRASKA PANHANDLE EARLY THIS AFTERNOON. THE RELATIVE HUMIDITIES ACROSS THE AREA ARE LESS THAN 15 PERCENT AND THE FIRE DANGER IS IN THE VERY HIGH TO EXTREME CATEGORY...THEREFORE RED FLAG CONDITIONS WILL CONTINUE UNTIL 7 PM TONIGHT...AT WHICH TIME RELATIVE HUMIDITIES SHOULD START TO RECOVER TO ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KMD
1 follow-up statement
000 WWUS85 KCYS 160102 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT SAT JUL 15 2006 ...RED FLAG WARNING ALLOWED TO EXPIRE... .TEMPERATURES CONTINUE TO BE IN THE UPPER 90S TO LOWER 100S BUT ARE SLOWLY FALLING. THIS WILL ALLOW RELATIVE HUMIDITIES TO INCREASE TO ABOVE CRITICAL VALUES. IN ADDITION THE WINDS WILL DROP OFF AS THE EVENING WEARS ON. NEZ200-202-160215- /O.CAN.KCYS.FW.W.0006.000000T0000Z-060716T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 702 PM MDT SAT JUL 15 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED FLAG WARNING. $$ GRIFFITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 15, 4:14 AM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 4:14 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 314 AM MDT SAT JUL 15 2006 .SHORT TERM...THROUGH SUNDAY. IMPRESSIVELY HOT CONDITIONS FOR TODAY AND SUN WITH A LARGE DOME OF HIGH PRESSURE AT UPPER LEVELS OVER THE SOUTHERN AND CENTRAL ROCKIES. TODAY AND TONIGHT WILL REMAIN DRY. MODELS STILL HINTING AT AN INCREASE IN MID LEVEL MOISTURE SUN AFTERNOON. WILL SOMEWHAT OPTIMISTICALLY KEEP LOW POPS IN AND AROUND THE MOUNTAINS NEAR THE CO BORDER SUN AFTERNOON AS OROGRAPHIC UPLIFT AND AFTERNOON INSTABILITY COMBINE TO WARRANT AN OUTSIDE CHANCE OF THUNDERSTORMS. TEMPS TODAY AND SUN WILL REACH 100 DEG F OR HOTTER IN MOST AREAS EAST OF THE LARAMIE RANGE...AND SOME RECORD HIGH TEMPERATURES ARE LIKELY TO BE SET BOTH DAYS. RELATIVELY RELAXED PRESSURE GRADIENT AT THE SURFACE WILL TRANSLATE INTO RELATIVELY INSIGNIFICANT WINDS. .LONG TERM...BROAD RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE CENTRAL ROCKIES THROUGH THE MID PART OF NEXT WEEK. THE 700 MB TEMPERATURES OF MONDAY AND THROUGH THURSDAY ARE FROM 16C TO 20C OVER THE CWA. THE HOT TEMPERATURES WILL CONTINUE THROUGH THAT TIME...BUT IT APPEARS THAT THE HIGHS WILL BE JUST BELOW THE DAILY RECORDS. LOOKING FOR A BREAK IN THE HEAT...THE DGEX STILL MOVES A PACIFIC COLD FRONT THROUGH THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. THE 00Z RUN OF THE GFS NOW KEEPS THE FRONT NORTH OF THE CWA. FOR NOW WILL LEAN TOWARD THE DGEX AS IT HAS BEEN MORE CONSISTENT AND THE SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA AT THAT TIME SHOULD HELP PUSH THE FRONT ALONG. WILL TRIM HIGH TEMPERATURES BACK JUST A FEW DEGREES FOR WEDNESDAY. MID AND UPPER LEVEL MOISTURE INCREASES GRADUALLY OVER THE CWA FOR THE UPCOMING WEEK. CURRENT POPS LOOK GOOD WITH THE VALUES A BIT HIGHER EACH DAY OVER MAINLY THE SOUTH PART OF THE CWA. BY THURSDAY AND FRIDAY POPS SHOULD BE UP TO THE SCATTERED CATEGORY. MODELS DIFFER FOR LATE IN THIS FORECAST PERIOD. WILL FOLLOW THE LEAD OF NCEP AND GO CLODER TO THE ECMWF. THE DGEX AND GFS DEVELOP A NORTHWEST WIND FLOW ALOFT OVER THE AREA FRIDAY NIGHT AND SATURDAY. MEANWHILE THE ECMWF HAS A SHORTWAVE TROUGH UPSTREAM OF THE CWA AND SOUTHWEST WIND FLOW ALOFT. THE DGEX AND GFS MOVE A FAIRLY SIGNIFICANT COOL SURGE THROUGH THE CWA FRIDAY NIGHT. THE ECMWF ALSO SEEMS TO INDICATE A FRONTAL PASSAGE...BUT PROBABLY NOT AS COOL AS SHOWN BY THE DGEX AND GFS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JR/WEILAND
Hazardous weather outlook, Jul 15, 10:30 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MDT SAT JUL 15 2006 WYZ059-061>067-069-070-161100- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- 930 AM MDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING TODAY. MANY LOCATIONS WILL SET RECORD HIGH TEMPERATURES FOR THE DATE. A FEW PLACES...SUCH AS LARAMIE AND DOUGLAS WILL APPROACH ALL TIME RECORD HIGHS. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE. THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. ONLY A LACK OF WINDS WILL KEEP ANY FIRES THAT START FROM SPREADING VERY RAPIDLY. A SEVERE DROUGHT PERSISTS OVER MUCH OF CARBON COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIDELY SCATTERED COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING MONDAY THROUGH FRIDAY. THE STORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS AS WELL AS ON WEDNESDAY THROUGH FRIDAY. EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING THROUGH TUESDAY. SOME PLACES WILL REACH OR EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS ESPECIALLY ON SUNDAY. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. DRY THUNDERSTORMS MAY INCREASE THIS RISK ON TUESDAY AND WEDNESDAY. A SEVERE DROUGHT PERSISTS OVER MUCH OF CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-068-161100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN- 930 AM MDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. SOME PLACES WILL REACH OR EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS. A FEW PLACES...SUCH AS SCOTTSBLUFF WILL APPROACH THEIR ALL TIME HOTTEST TEMPERATURE. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE. THE RISK FOR RANGELAND FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. ONLY A LACK OF WINDS WILL KEEP ANY FIRES THAT START FROM SPREADING VERY RAPIDLY. A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ISOLATED COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MONDAY THROUGH THURSDAY. THE STORMS WILL BE MORE NUMEROUS ON WEDNESDAY THROUGH FRIDAY. EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH TUESDAY. SOME PLACES WILL REACH OR EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS ESPECIALLY ON SUNDAY AND MONDAY. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED, TAKE A COOL BATH OR SHOWER, USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS, AND MINIMIZE DIRECT EXPOSURE TO THE SUN. THE RISK FOR RANGELAND AND FOREST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.